Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

On Mirena IUD, have weight gain, severe bloating, regular headaches, mood swings, excessive sleepiness. Is it due to IUD?

This is a birth control question. I have the Merena IUD , have for a year and 4 months now. I want to know if how I am feeling is due to this. I have gained 20 pounds since i have had it! I get so bloated to the point that i look 5 months pregnant then goes away then comes back. I get head aches EVERYDAY (had my eyes tested, came back 20/20 vision ), but worst of all - I am extremely moody!!!! To the point where it causes problems with my relationship with my fiance, I get so mad then cry about getting mad, i get to the point where I am depressed and just wish I could sleep all day, yet nothing is really wrong, I am over senstive and exhausted, it comes in episodes last awhile then goes away for awhile, but it is always just a matter of time before it comes back. HELP!!! SHould i take it out? could this be the IUD? We plan on having a baby in a year so should i just take it out now? please help me i feel like im going crazy! Thank you!!!!
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN, Maternal and Fetal Medicine 's  Response
Mar 2015
Hi dear, I have gone through your question and understand your concerns. These symptoms of headache, mood swings, bloating and weight gain are due to Mirena IUD, which contains the progesterone hormone.
If it is causing much problem, then you should get it removed
Hope you found the answer helpful. Please do get back for further queries.
Wishing you good health.
Dr Deepti Verma
Answered: Fri, 9 Oct 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor